Alert archive / Indiana / Flood Watches in 2018
Flood Watch 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flood watch at Oct 30, 2018, 3:46 AM EDT for 7 counties in Indiana. It took effect at Oct 31, 2018, 8:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2018, 3:46 AM EDT (07:46 UTC)
- In effect from
- Oct 31, 2018, 8:00 PM EDT
- Expired
- Nov 1, 2018, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN, Lawrence County, IN, Martin County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WGUS63 KIND 300746 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Indianapolis IN 346 AM EDT Tue Oct 30 2018 INZ063>065-069>072-301600- /O.NEW.KIND.FA.A.0004.181101T0000Z-181102T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 346 AM EDT Tue Oct 30 2018 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... The National Weather Service in Indianapolis has issued a * Flood Watch for portions of central Indiana, south central Indiana, southeast Indiana, and southwest Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, Jennings. In southwest Indiana, Martin. * From Wednesday evening through Friday morning * Showers impacting the region Wednesday will become widespread and heavy across southeast portions of central Indiana from late Wednesday through early Friday as a cold front becomes stationary near the Ohio River and low pressure tracks into the region. * 2 to 4 inches are expected across the watch area in southeast portions of central Indiana by Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Ryan
10 follow-up statements
907 WGUS63 KIND 301611 FFAIND Flood Watch National Weather Service Indianapolis IN 1211 PM EDT Tue Oct 30 2018 INZ063>065-069>072-310015- /O.CON.KIND.FA.A.0004.181101T0000Z-181102T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 1211 PM EDT Tue Oct 30 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, and southwest Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, Jennings. In southwest Indiana, Martin. * From Wednesday evening through Friday morning * Showers impacting the region Wednesday will become widespread and heavy across southeast portions of central Indiana from late Wednesday through early Friday as a cold front becomes stationary near the Ohio River and low pressure tracks into the region. * 2 to 4 inches are expected across the watch area in southeast portions of central Indiana by Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
920 WGUS63 KIND 302011 FFAIND Flood Watch National Weather Service Indianapolis IN 411 PM EDT Tue Oct 30 2018 INZ063>065-069>072-310415- /O.CON.KIND.FA.A.0004.181101T0000Z-181102T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 411 PM EDT Tue Oct 30 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, and southwest Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, Jennings. In southwest Indiana, Martin. * From Wednesday evening through Friday morning * Showers will become widespread and heavy across southeast portions of central Indiana late Wednesday through early Friday as a cold front becomes stalls near the Ohio River and waves of low pressure lift northeast along the front. * 2 to near 3 inches are expected across the watch area in southeast portions of central Indiana by Friday morning. Isolated areas could see near 4 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
643 WGUS63 KIND 310743 FFAIND Flood Watch National Weather Service Indianapolis IN 343 AM EDT Wed Oct 31 2018 INZ063>065-069>072-311545- /O.CON.KIND.FA.A.0004.181101T0000Z-181102T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 343 AM EDT Wed Oct 31 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, and southwest Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, Jennings. In southwest Indiana, Martin. * From this evening through Friday morning * Showers will become widespread and heavy across southeast portions of central Indiana tonight and continue through early Friday as a cold front stalls near the Ohio River and a strengthening low pressure lifts northeast along the boundary. * 2.5 to 4 inches are expected across the watch area in southeast portions of central Indiana by Friday morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Ryan
268 WGUS63 KIND 311509 FFAIND Flood Watch National Weather Service Indianapolis IN 1109 AM EDT Wed Oct 31 2018 INZ063>065-069>072-312315- /O.CON.KIND.FA.A.0004.181101T0000Z-181102T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 1109 AM EDT Wed Oct 31 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY MORNING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, and southwest Indiana, including the following counties, Bartholomew, Decatur, Brown, Jackson, Lawrence, Jennings, and Martin. * From 8 PM EDT this evening through Friday morning * Showers will become widespread and heavy across southeast portions of central Indiana tonight and continue through early Friday as a cold front stalls near the Ohio River and a strengthening low pressure lifts northeast along the boundary. * 2.5 to 4 inches are expected across the watch area in southeast portions of central Indiana by Friday morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
181 WGUS63 KIND 311922 FFAIND Flood Watch National Weather Service Indianapolis IN 322 PM EDT Wed Oct 31 2018 INZ063>065-069>072-010330- /O.CON.KIND.FA.A.0004.181101T0000Z-181102T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 322 PM EDT Wed Oct 31 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY MORNING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, and southwest Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, Jennings. In southwest Indiana, Martin. * From 8 PM EDT this evening through Friday morning * Showers will become widespread and heavy across southeast portions of central Indiana tonight and continue through early Friday as a cold front stalls near the Ohio River and a strengthening low pressure lifts northeast along the boundary. * 2.5 to 4 inches are expected across the watch area in southeast portions of central Indiana by Friday morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
494 WGUS63 KIND 010527 FFAIND Flood Watch National Weather Service Indianapolis IN 127 AM EDT Thu Nov 1 2018 INZ063>065-069>072-011330- /O.CON.KIND.FA.A.0004.000000T0000Z-181102T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 127 AM EDT Thu Nov 1 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, and southwest Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, Jennings. In southwest Indiana, Martin. * Through Friday morning * Showers will become widespread and heavy across southeast portions of central Indiana tonight and continue through early Friday as a cold front stalls near the Ohio River and a strengthening low pressure lifts northeast along the boundary. * 2.5 to 4 inches are expected across the watch area in southeast portions of central Indiana by Friday morning with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
084 WGUS63 KIND 010729 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Indianapolis IN 329 AM EDT Thu Nov 1 2018 INZ063>065-069>072-011530- /O.EXT.KIND.FA.A.0004.000000T0000Z-181102T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 329 AM EDT Thu Nov 1 2018 ...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... The Flood Watch is now in effect for * Portions of central Indiana, south central Indiana, southeast Indiana, and southwest Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, Jennings. In southwest Indiana, Martin. * Through this evening * Widespread and at times heavy rain will persist across the watch area through early this afternoon as low pressure tracks into the Ohio Valley. As the low pulls away to the northeast late today into tonight...rain will become more scattered. * A storm total 2.5 to 4 inches are expected across the watch area in southeast portions of central Indiana by this evening with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Ryan
811 WGUS63 KIND 011326 FFAIND Flood Watch National Weather Service Indianapolis IN 926 AM EDT Thu Nov 1 2018 ...Rain Continues Today... .Low pressure over kentucky will push northeast through the Ohio Valley...spreading rain across Central Indians today. The rain could be heavy at times. INZ063>065-069>072-012130- /O.CON.KIND.FA.A.0004.000000T0000Z-181102T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 926 AM EDT Thu Nov 1 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, and southwest Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, Jennings. In southwest Indiana, Martin. * Until 8 PM EDT this evening * Widespread and at times heavy rain will persist across the watch area through early this afternoon as low pressure tracks into the Ohio Valley. As the low pulls away to the northeast late today into tonight...rain will become more scattered. * A storm total near 3 inches is expected across the watch area in southeast portions of central Indiana by this evening with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ PUMA
898 WGUS63 KIND 011930 FFAIND Flood Watch National Weather Service Indianapolis IN 330 PM EDT Thu Nov 1 2018 ...Rain Continues This Evening... .Low pressure over kentucky will push northeast through the Ohio Valley...spreading rain across Central Indians today. The rain could be heavy at times. INZ063>065-069>072-020000- /O.CON.KIND.FA.A.0004.000000T0000Z-181102T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 330 PM EDT Thu Nov 1 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, and southwest Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, Jennings. In southwest Indiana, Martin. * Until 8 PM EDT this evening * Widespread and at times heavy rain will persist across the watch area through early this afternoon as low pressure tracks into the Ohio Valley. As the low pulls away to the northeast late today into tonight...rain will become more scattered. * A storm total near 3 inches is expected across the watch area in southeast portions of central Indiana by this evening with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
339 WGUS63 KIND 020001 FFAIND Flood Watch National Weather Service Indianapolis IN 801 PM EDT Thu Nov 1 2018 INZ063>065-069>072-020115- /O.EXP.KIND.FA.A.0004.000000T0000Z-181102T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 801 PM EDT Thu Nov 1 2018 ...FLOOD WATCH HAS EXPIRED... The Flood Watch for portions of central Indiana, south central Indiana, southeast Indiana, and southwest Indiana has expired. The threat for additional heavy rain has ended. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Oct 30, 3:46 AM EDT, 0 minutes earlier.
Area forecast discussion, Oct 30, 3:46 AM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 346 AM EDT Tue Oct 30 2018 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 346 AM EDT Tue Oct 30 2018 After a mild day today...a cold front will swing into the area tonight...eventually stalling near the Ohio River late Wednesday. This will usher in an extended period of unsettled and wet weather that will last through early Friday before the cold front departs off to the east. After a brief break in the wet weather...more threats for rain will come this weekend into early next week as a series of upper level waves track through the Ohio Valley. Cool temperatures will persist late week into the weekend. && .NEAR TERM /Today/... Issued at 346 AM EDT Tue Oct 30 2018 Mid and high level clouds streaming into the region from the west early this morning as a warm front approaches the region. Most locations across central Indiana have already hit their low temperatures for the overnight as warm advection and the arrival of more clouds contributing to near steady if not slowly rising temperatures 07Z temps were generally in the upper 30s and lower 40s. Today is largely a table setting type of day for the more impactful weather poised to impact the region beginning tonight and extending throughout the short term period into Friday morning. Will monitor points to the northwest of the forecast area through daybreak as increasing warm advection and increasing moisture at the nose of a boundary layer jet streak will interact with the warm front lifting northeast to generate increasing clouds in the lower levels as well as a few showers. CAMs analysis has been consistently hinting at this possibility since last evening. To this point...clouds with heights in the 4-7kft range are increasing in coverage across the mid Mississippi Valley...but no showers have developed. Anything that does form will drift northeast with the front through mid morning and confidence level has risen enough to warrant a low chance pop over primarily the northern Wabash Valley through 15-16Z. Most areas will remain dry but cannot rule out a brief shower in a few locations. The remainder of the day will see a steady increase in cloud cover within the warm advection regime and while there will be periods of sun today...expect an overall increasing trend to cloud cover. Winds will increase as enhanced flow in the 925-850mb strengthens by late day ahead of the approaching cold front to the west. Potential for gusts to peak in the 20-25mph range by late afternoon. Temps...despite increasing cloud cover...the strengthening warm advection should yield the warmest day since the 22nd for most and possibly over nearly the last three weeks for some. Low level thermals supported going above MOS guidance by 3-5 degrees in most cases. Expect a range from the mid 60s northeast to the low 70s in the lower Wabash Valley. Easily the warmest day of the week. && .SHORT TERM /Tonight through Thursday Night/... Issued at 346 AM EDT Tue Oct 30 2018 Forecast challenges focus on an increasing heavy rain and flooding threat for parts of central Indiana to encompass much of the short term with the aforementioned cold front slipping south through the region Wednesday then stalling near the Ohio River into Thursday. The cold front will progress into the forecast area late tonight and gradually slide to the south into Wednesday as it becomes nearly parallel to the broad southwest flow regime aloft. Rain showers will increase from northwest to southeast primarily after midnight tonight. Could see a few rumbles of thunder late this evening over the northern Wabash Valley with just rain as the night wears on with any weak instability aloft diminishing. Moisture will initially be limited with bulk of the rainfall near and behind the front but as the front begins to tap into a Gulf fetch early Wednesday...should see an expansion in coverage and intensity to rain showers along the boundary which should be bisecting the forecast area from northeast to southwest. Deeper isentropic lift will also set up during the first half Wednesday focused primarily south of I-70 in vicinity of the front. The front will eventually become quasi-stationary by late Wednesday near the Ohio River with most of the rain confined to far southern counties. Further north...patchy drizzle and scattered light rain showers will give some hope to a drier time period for Halloween festivities into Wednesday evening. Focus will shift back into the southern Plains Wednesday night... where a progressively amplifying upper wave will help to spin up a surface wave along the trailing part of the cold front over east Texas. This surface wave will lift northeast and deepen into Thursday as it impacts the Ohio Valley. While subtle timing and track differences to the surface wave exist within the model suite...the overall impacts will be similar with a second round of heavier rain lifting into the forecast area late Wednesday night and making for what could be a rather miserable Thursday for many. This second round of rainfall could be more troublesome as the initial rainfall tonight and Wednesday prime the ground for what is likely to be a longer duration and overall heavier intensity rainfall on late Wednesday night through Thursday evening. Confidence continuing to grow that axis of heaviest rainfall is likely to be in the vicinity of the Ohio River in closer proximity to the position of the frontal boundary. That being said...presence of strong low level forcing...diffluence aloft within the right rear quad of the upper jet and deep moisture will promote heavy and steady rainfall across the southeast half of the forecast area with lighter amounts further north. In addition...a strong temperature gradient within the boundary layer focused across far southern counties will likely provide an overrunning component that will enhance rainfall rates on Thursday. Gusty winds in vicinity of the strengthening low pressure system will add to the raw feel to the air on Thursday as well. Rain will gradually diminish in coverage Thursday night as the low pulls away to the northeast. Taking the above into account and after coordination with our NWS neighbors to the south and east...have elected to introduce a Flood Watch for far southeast portions of central Indiana beginning Wednesday evening and continuing through early Friday morning. There will be a sharp gradient to storm rainfall totals across the forecast area...ranging from 0.50 to 1 inch over the northern Wabash Valley to potentially in excess of 3 inches over far southeastern counties. While conditions have been dry of late...these amounts will likely cause localized flood issues over southeast Indiana. Temps...highs will be met early on Wednesday as temps will tumble for the rest of the day in the wake of the frontal passage. Utilized a model blend to capture the temp falls through the day. Largely leaned towards warmer end of guidance for overnight lows and lower end of guidance for highs Thursday. As mentioned above...the combination of rain...gusty winds and temperatures in the upper 40s and lower 50s will make for a miserable day to welcome in November. && .LONG TERM (Friday Through Monday)... Issued at 235 AM EDT Tue Oct 30 2018 Models are close enough that the model blend initialization was accepted for most items. Active weather will continue into the long term. An exiting low pressure system and upper trough will keep a low threat for rain across the area on Friday (but confidence is low as models differ on where the lingering rain will be). High pressure will provide a brief break in the rain chances for Friday night & Saturday. A large upper trough will develop across the center of the country on Sunday into Monday. This will allow a couple of low pressure systems to bring more rain chances to the area Sunday and Monday. Confidence is medium that some rain will occur during that time, but low on the timing of the better PoPs with typical uncertainties that far out. Temperatures will remain near to below normal through most of the period. && .AVIATION /Discussion for the 300600Z TAFS/... Issued at 1145 PM EDT Mon Oct 29 2018 Warm advection pattern developing in advance of the next system should result in ceilings around 050 to develop from west to east across the terminals after sunrise Tuesday. Surface winds at or below 6 kts overnight will become 160-180 degrees at 9-13 kts by late morning Tuesday. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch from Wednesday evening through Friday morning for INZ063>065-069>072. && SYNOPSIS...Ryan NEAR TERM...Ryan SHORT TERM...Ryan LONG TERM....50 AVIATION...JAS
Hazardous weather outlook, Oct 29, 3:19 PM EDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 319 PM EDT Mon Oct 29 2018 INZ021-028>031-035>049-051>057-060>065-067>072-301930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 319 PM EDT Mon Oct 29 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: High pressure will provide dry weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Locally heavy rain is possible around Wednesday and Wednesday Night. Discussion: A series of low pressure systems will bring frequent chances for rain. One system on Wednesday through Thursday could bring locally heavy rain to parts of the area, with the highest threat south of Interstate 70. .SPOTTER INFORMATION STATEMENT... Spotters activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.